MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-64-000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Foreign Body Reaction (1868); Hematoma (1884); Joint Dislocation (2374); Unspecified Tissue Injury (4559)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.Follow-up is being conducted to obtain the legal contact information.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received.After review of medical records, it was reported that the patient fell sustaining the aforementioned periprosthetic hip fracture.Patient also had 3 previous dislocation event.The patient was then revised for right periprosthetic proximal femur fracture and metal on metal tha components with extensive metallosis and soft tissue necrosis.Operative notes indicate that a extensive hematoma was encounter.It was noted that no fascia present as there was a direct line from the hematoma into the joint hip.It appeared that there was extensive metallosis and soft tissue necrosis likely related to the metal on metal articulation.The posterior aspect of the greater trochanter was noted to be denuded of the soft tissue attachment.It was indicated that stem was stable and only the greater trochanter was fractured and fragmented.There was noted to be some metallosis along the trunnion.Doi: (b)(6) 2007.Dor: (b)(6) 2021.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a device manufacturing (mre) review will not be performed even when product/lot information is known.Per wi-3430 it has been determined that, for the mom platform and related allegations an mre is not required.

Brand Name
12/14 ARTICUL 44MM M SPEC+12
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12088992
Report Number1818910-2021-13839
Device Sequence Number3464763
Product Code LPH
UDI-Device Identifier10603295034155
UDI-Public10603295034155
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Model Number1365-64-000
Device Catalogue Number136564000
Device Lot Number2415130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 44MM M SPEC+12; CORAIL2 LAT COXA VARA SIZE 15; PINN CAN BONE SCREW 6.5MMX30MM; PINN SECTOR W/GRIPTION 62MM; PINNACLE MTL INS NEUT44IDX62OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR